Alert archive / Pennsylvania / Flash Flood Warnings in 2001
Flash Flood Warning 16, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 21, 2001, 8:24 PM EDT for Venango County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2001, 8:24 PM EDT (00:24 UTC)
- Expired
- Jun 21, 2001, 11:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Venango County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 661 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 220025 FFWPBZ PAC121-220330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 824 PM EDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... VENANGO COUNTY IN PENNSYLVANIA * UNTIL 1130 PM EDT * AT 824 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT OVER TWO INCHES OF RAIN HAVE FALLEN NEAR FRANKLIN OVER THE LAST HOUR. * OTHER LOCATIONS IN THE WARNING INCLUDE...WOODLAND HEIGHTS...POLK AND HASSON HEIGHTS... <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VTEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 4:00 PM EDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jun 21, 4:00 PM EDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 400 PM EDT THU JUN 21 2001 UPDATING FOR SPC WATCH. INSTABILITY FROM YESTERDAY STILL IN PLACE OVER CWA BRINGING CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY NIGHT. STORMS TONIGHT COULD CONTAIN GUSTY WINDS AND HEAVY RAINFALL...WILL HAVE TO MONITOR SOUTHERN PORTION OF CWA BECAUSE OF HEAVY RAIN THERE YESTERDAY. GUIDANCE INDICATED WINDS SHIFTING TO WEST MIDDAY FRIDAY. BY SATURDAY PRECIP SHOULD BE TO OUR SOUTH AND EAST WITH SOME CLEARING. A DISTURBANCE MAY EFFECT SOUTHEASTERN ZONES ON SUNDAY AND MONDAY BUT REST OF CWA SHOULD REMAIN DRY. SEASONABLE TEMPERATURES CAN BE EXPECTED INTO NEXT WEEK WITH GENERALLY DRY CONDITIONS AS HIGH BUILDS INTO AREA. JMP PIT 65 77 60 75 / 60 30 30 0 HLG 65 77 59 75 / 60 40 30 0 MGW 65 79 60 75 / 60 40 30 10 ZZV 65 75 57 77 / 70 40 30 0 PHD 64 74 56 75 / 70 30 30 0 FKL 63 73 56 71 / 70 40 30 0 DUJ 62 71 57 70 / 60 50 30 0 LBE 65 77 59 74 / 60 30 20 0 BTP 65 76 59 74 / 70 40 30 0 IDI 63 74 58 72 / 50 40 30 10 ODM 58 73 54 66 / 50 50 30 20 .PBZ... MD...NONE. OH...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT THURSDAY FOR ZONES OHZ039>041...OHZ048>049...OHZ057>058...OHZ068. PA...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT THURSDAY FOR ZONES PAZ007...PAZ013. &WV...NONE.
In the hours before
Special weather statement, Jun 21, 3:50 PM EDT, 4 hours 34 minutes before
OHZ039>041-048-049-057-058-068-PAZ007-013-220200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 350 PM EDT THU JUN 21 2001 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... LAWRENCE MERCER IN OHIO... CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON MUSKINGUM NOBLE TUSCARAWAS
Local storm report, Jun 21, 6:38 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
638 PM EDT THU JUN 21 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM 5 N CAMBRIDGE OH WIND DAMAGE
06/21/01 GUERNSEY LARGE TREE BRANCHES DOWN
REPORTED BY SKYWARN
SPOTTERS
Local storm report, Jun 21, 7:35 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
735 PM EDT THU JUN 21 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM CADIZ OH WIND DAMAGE
06/21/01 HARRISON TREE DOWN
0715 PM BEALSVILLE OH WIND DAMAGE
06/21/01 BELMONT TREES DOWN
0710 PM POWHATAN POINT OH WIND DAMAGE
06/21/01 BELMONT TREES DOWN
0720 PM SHADYSIDE OH WIND DAMAGE
06/21/01 BELMONT TREES DOWNSpecial weather statement, Jun 21, 8:03 PM EDT, 21 minutes before
PAZ021-220100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 803 PM EDT THU JUN 21 2001 A LINE OF INTENSE THUNDERSTORMS WILL BE MOVING THROUGH ALLEGHENY COUNTY IN THE NEXT HOUR. THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS, SMALL HAIL, AND TORRENTIAL RAIN. STAY TUNED FOR POSSIBLE WARNINGS AS THIS STORM APPROACHES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:12 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 63 min |
| Jun 21, 9:55 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Jefferson | 65 min |
| Jun 21, 11:17 PM EDT | Flash Flood Warning | PBZ | Venango | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.